I was put on Topamax 11 days ago to help with binge urges. After a week I went from 25mg to 50 mg. The side effects have been awful (word recall, train of thought, depressed, tired, headache, cravings still high) and it has not reduced bingeing at all. I've also gained 5 lbs!!! For someone with a history of eating issues, this is freaking me out!!! I'm wondering if I need to titrate down at all or if I can just stop taking it? I only took 25mg yesterday, I just could not force myself to take the night dose of 25. Please help! Has anyone else gained on this stupid drug???
I agree with speaking to a doc, but I was put on this by a psychiatrist who is not 'following' me, he left it up to my family doc to follow up with me on this drug - so I have left a message for my family doc, and am waiting to here back. My family doc admitted that she does not have experience with using this drug for binge eating. Our medical system (getting a psych to follow you) is not great! I am NOT willing to gain weight on this drug, its hard enough to endure the other side effects and adding weight gain is like kicking me while I am down... frustrating. I haven't taking the 25mg for today, I am thinking I will wait until this evening and start taking it at night, at least until I hear back from the doc -- perhaps this will lessen the side effects during the day. I could not even complete a full sentence this morning without losing words!
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Mar 2012 • 1 answer
Updated 26 Aug 2018 • 6 answers
Updated 15 Jan 2017 • 2 answers
Updated 8 Apr 2017 • 5 answers
Updated 2 Nov 2018 • 2 answers